Alert archive / Minnesota / Wind Advisories in 2021
Wind Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind advisory at Mar 28, 2021, 2:37 PM CDT for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Mar 29, 2021, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 2:37 PM CDT (19:37 UTC)
- In effect from
- Mar 29, 2021, 12:00 PM CDT
- Expired
- Mar 29, 2021, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS73 KMPX 281937 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 237 PM CDT Sun Mar 28 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 290900- /O.NEW.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 237 PM CDT Sun Mar 28 2021 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From noon to 9 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Borghoff
4 follow-up statements
217 WWUS73 KMPX 290404 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1104 PM CDT Sun Mar 28 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291215- /O.CON.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1104 PM CDT Sun Mar 28 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From noon to 9 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
212 WWUS73 KMPX 290948 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 448 AM CDT Mon Mar 29 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 292200- /O.CON.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 448 AM CDT Mon Mar 29 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...From noon to 9 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
450 WWUS73 KMPX 291659 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1159 AM CDT Mon Mar 29 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300200- /O.CON.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1159 AM CDT Mon Mar 29 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts around 50 mph expected. * WHERE...Portions of northwest and west central Wisconsin and central, east central, south central, southeast, southwest and west central Minnesota. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Borghoff
384 WWUS73 KMPX 300145 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 845 PM CDT Mon Mar 29 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 300245- /O.EXP.KMPX.WI.Y.0004.000000T0000Z-210330T0200Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 845 PM CDT Mon Mar 29 2021 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Wind speeds have fallen below advisory criteria, therefore, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:25 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 28, 12:25 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1225 PM CDT Sun Mar 28 2021 .SHORT TERM...(Today through Monday) Issued at 423 AM CDT Sun Mar 28 2021 Upper level ridging begins building into the Upper Midwest behind yesterday's system, which has lead to clearing skies overnight and will result in plenty of sunshine today. The warmest air under the ridge will lag across the Dakotas today so expect only a modest warm up today, with temperatures fairly seasonable in the mid 40s to low 50s. Much warmer air arrives Monday, as strong warm air advection develops in the warm sector of a potent low pressure system over the southern Canadian Prairies. Widespread temperatures in the upper 60s to low 70s look possible, and portions of western Minnesota could even reach the mid to upper 70s if downslope warming off of the Buffalo Ridge can be maximized. Southerly winds will become very gusty by late Monday morning as well, as the pressure gradient increases ahead of a strong cold front and mixing within the warm sector looks deep enough to bring winds of 40-45 mph down to the surface. The combination of warm, dry, and windy conditions will also lead to the potential for critical fire weather conditions across at least western Minnesota. Some uncertainty on Red Flag criteria being met still does exist, with the timing of the frontal passage Monday afternoon leading to some uncertainty on how low RH values may drop. The state of the fuels across much of Minnesota may also limit the fire weather impacts, given much of the area having seen around a quarter inch of rain Saturday. .LONG TERM...(Monday night through Saturday) Issued at 423 AM CDT Sun Mar 28 2021 Temperatures plummet Monday evening behind the strong cold front moving through the area, and remain below normal through Wednesday as a deep trough aloft passes over the region. A band of light precipitation looks possible with the frontal passage, but drier air behind the front could limit anything reaching the ground. Depending on the timing of the front, light rain could transition to light snow during the overnight hours. Winds look to be gusty as well on Tuesday, as the cold air advection behind the front leads to another day with deep mixing and westerly wind gusts up to 40 mph. Temperatures only look to reach the mid 30 to mid 40s during the daytime, but drying air behind the front and the gust winds could lead to another day with fire weather concerns. temperatures bottom out on Wednesday, with lows reaching the teens across central Minnesota and likely remaining in the 30s during the daytime. Ridging returns to the central CONUS beginning Thursday and looks to persist through the first week of April, leading to a stretch of warm and dry conditions. Temperatures look to warm back to seasonable values Thursday, but really take off Friday and over the weekend, when highs in the 70s look possible again. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1225 PM CDT Sun Mar 28 2021 A concentrated area of CU has developed this morning across eastern MN, which is beginning to spread into western WI. Bases are VFR and they will dissipate soon after sunset. Mid level clouds will spread overhead tonight and move out by early Monday. Northwest winds will back southwest and then south southeast by this evening with speeds increasing and gusting after 15Z. KMSP...SCT-BKN VFR CU will continue through the day. Winds will shift quickly from northwest to southwest and south southeast early this evening between 23-02Z. /OUTLOOK FOR KMSP/ Tue...VFR. Wind WNW 20G35kts. Wed...VFR. Wind NW 10-15 kts. Thu...VFR. Wind S 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...ETA LONG TERM...ETA AVIATION...Borghoff
Hazardous weather outlook, Mar 28, 5:00 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 500 AM CDT Sun Mar 28 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 500 AM CDT Sun Mar 28 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong winds, low humidity, and warm temperatures could lead to critical fire weather conditions Monday afternoon across portions of western, central, and southern Minnesota. High winds are likely Monday, with southerly wind gusts of 40-50 mph possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:33 PM CDT | Red Flag Warning | MPX | Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker, Morrison and 8 more | 31 hr |
Nearby
Wind Advisories in Minnesota, 2021Wind Advisories in Wisconsin, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.